Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
PaulyD

Supplements causing cystic breakouts

Guys and girls, have any of you had an experience with supplements, particularly protein/weight supps breaking you out???

I know that there are many vitamins and minerals, including iodine, in my supp and I just have this feeling that it is breaking me out. I have made a note to stop using it for couple of weeks to see if there is any improvement.

I have been eating very well, drinking water like no tomorrow and going to the gym almost every day. Have any of you had breakouts and knew that it was supplement related? I know there's another post on this site which links the chocolate flavour of protein powder with breakouts because he was allergic to coco or some thing but I'm really concerned about the powders in general.

I really don't want to stop having my protein shakes but if I have to?

Guys any help!!

Share this post


Link to post
Share on other sites

I don't do protein shakes or take supplements for that but I did take MSM a couple of yrs ago. There was a thread about getting enough sulfer and how it helped to clear acne so I bought them and couldn't figure out why I broke out on my neck so badley with big, red and painful acne. I ran out and didn't replace them and my neck cleared up and so did a lot of acne on my face. So for me it made things much worse. Could be thats what is causing trouble for you, ditching it for a while and paying attention to what your skin does with out it might be the answer. Elf

Share this post


Link to post
Share on other sites

When i started taking a lot of sups last september i started breaking out for the first time in 3 years, and it hasn't stopped yet. I am currently taking accutane to get rid of my cystic acne. I was taking protein, NO sups, and a testosterone boost like Mass FX.. It was a huge mistake and I wish i never messed around with weight training sups except protein, it'll take me at least 12 more months for my face to look as good as it did 2 years ago.

Share this post


Link to post
Share on other sites

There is another current thread running in the moderate acne forum.

http://www.acne.org/messageboard/Weight-li...ad-t254831.html

There are a lot of people in training forums, such as bodybuilding.com, who have noted similar effects when they start particular supplements. Some folks will say diet plays no role, but clearly the people here in the acne.com forums have found links to what aggravates their own personal conditions and supplements are among those. I have wondered about them myself. It is quite handy to be able to chug a cold glass of muscle milk after a hard workout, but there are a lot of additives in these powders. It's possible, if not probable, that it's not so good for us. Whole foods may be more of a pain to prepare, but worth it if it helps our skin, right?

Share this post


Link to post
Share on other sites

I was taking just typical supplements and I noticed that I began to break out quite a bit. I recently switched to new ones that don't contain iodine and they seem to be perfectly fine.

Share this post


Link to post
Share on other sites

wow this is wierd.

last night i tried some of Wieders weight gainer. (couldnt sleep)

today i had 2 more whiteheads and 4

cysts, i never get systs. ;/

WOrst thing is... i just drank another 16 ounces of that stuff.. *sigh*

Edited by Splouge69

Share this post


Link to post
Share on other sites

Hmmmmm. All your responses are really making me think twice about drinking the stuff any more. Caut1on, I WOULD NEVER EVER take any form of testosterone supp because that's almost a guaranteed way of breaking out in what is an already acne prone body.

I've never been on any hardcore supplements for gym, the ones I've ever taken have been the very basic. As for as the iodine is concerned, I did a little research on the whole matter and even with the supp, I don't think i'd be going further than the recommended daily dose of iodine any way. I'm sure the supp is jam-packed with things that might, just might aggrevate acne so yeah.. I'll stop for a month and see what happens.

I'd rather be 91kg and relatively acne free than 96kg and breaking out :(

Share this post


Link to post
Share on other sites

i found out a secret about those companies selling supplements to lose or gain weight...the secret is...they don work . if u r tryin to lose weight taking those supplements will only make u fatter. Bcos if u lost weight, u'll stop buying those stuff n the company will hav no $ to make. so u'll get fatter n keep buying all those useless stuff......1 example is my uncle who is only 53kg kept trying weight gain supplements but HE ONLY GOT THINER...u can c the big diff he even so much skinner than b4......

by the way they make ur acne worst bcos ur body cannot regconise those foreign supplements n don know what to do with them. so the supplements will be turned into toxins n escapes through ur skin as the acne on ur face

Share this post


Link to post
Share on other sites
i found out a secret about those companies selling supplements to lose or gain weight...the secret is...they don work . if u r tryin to lose weight taking those supplements will only make u fatter. Bcos if u lost weight, u'll stop buying those stuff n the company will hav no $ to make. so u'll get fatter n keep buying all those useless stuff......1 example is my uncle who is only 53kg kept trying weight gain supplements but HE ONLY GOT THINER...u can c the big diff he even so much skinner than b4......

by the way they make ur acne worst bcos ur body cannot regconise those foreign supplements n don know what to do with them. so the supplements will be turned into toxins n escapes through ur skin as the acne on ur face

Ummm... well what I can understand of what you've written here indicates you think we take supps to lose weight. That's not correct. They can be used to increase workout intensity or speed recovery, and as quick calories to level blood sugar. That's basically what those of us here have taken them for. Clearly, weight loss supps are questionable at best and I would say they probably lower the body's ability to safely handle a heavy workout schedule.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×